I had a casual MSM oral sex encounter in a high risk venue four days back on Sunday. There was only pre-ejaculation but no ejaculation. I couldn't be sure if he had any cuts or wound to his penis as it was dark but he claimed subsequently over the phone that there was none and that he had been tested recently and it was negative. However I can't really trust him because he keeps changing his last testing date. One minute it's one year back, the next three months and then one month. Anyway, I started to feel cold (even on a warm day) within a few hours after the exposure and decided to get PEP at the 25 hour mark which was Monday night.
The doctor said it was a low to moderate exposure (moderate because of the population group) and left the decision to me. I decided to take it
The very night after I took the PEP I had night sweats and within 24 hours on Tuesday my lymph nodes in my neck became swollen and sore. I had a metallic and rough taste in my tongue for most of Wednesday and today. I had a hollow sensation under my cheek bones last night, my face looks a bit thinner and body fatter. Can fat redistribution take place so soon after PEP starts? I am not sure if the PEP's might result in lipoatrophy or lipodystrophy although I know that it normally takes months or years. When I woke up this morning Thursday, my heartbeat was irregular. It would beat suddenly very quickly before slowing back to normal and than beating very quickly again. There were two instances when I felt a pain in my chest / heart region this morning also. It's now regular and has been for most of the day. The kidney part of my back does not feel its normal self. It's not painful but a bit of a numbing / different feeling.
A part of me wants to stop the PEP medication because I don't know what the toxicity is doing to me, the side effects and the relatively low risk. But what if the swollen lymph nodes and night sweats are not a result of my kidneys and liver trying to process and deal with the toxicity. I've read that metal toxicity can lead to swollen lymph nodes and excessive sweating. Alternatively, it could be just a sign of seroconversion. It takes 24 to 48 hours for HIV to get to the lymph nodes, about the same time I started experiencing the swollen symptoms.
I'm worried and scared but am resigned to the fact that I have to wait for a few months in this state of limbo before I can get a clearer picture. Part of it may be HIV paranoia but it is a living nightmare.
Hi, it's been some time since I last wrote. This is a statement / an account, not so much a question. Anyway, the PEPs were giving me a lot of problems including heart palpitations and I stopped within a week. I have experienced night sweats, cold chills, fever (today. They had to inject me in the bottom), extreme headaches, pressure behind the eyes and pain, body aches, numbness in hands and feet, shortness of breath.
Decided to bypass my local GP and went to the hospital direct. They did urine and blood tests and they found my white blood cell count in the urine test to be high. The specialist examined me the next day and he said he found blisters on my tongue and the top of my mouth. I also have folliculitis. He told me my throat was very inflamed / sore. He's narrowed down my possible options to (1) Reiter's Syndrome, (2) Urinary Tract Infection or (3) HIV.
He said that he believed more than pre-ejaculate must have gotten into my mouth but that we did not realise it during the act itself. They are continuing to monitor my situation. My kidney area hurts very acutely. He told me that the chance of me getting HIV was very small but not zero. My symptoms do resemble HIV.
I'm not sure about Reiter's Syndrome because I did not have any inflamation (inflammation) of my joints, can a urinary tract infection cause neurological symptoms like numbness of hand and feet?
I hope for the best but am prepared for the worst. My throat still feels sore and my lymph nodes swollen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.